MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, once implanted surgeon noticed a scratch on lens.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The iol was explanted during initial procedure.
 
Additional Manufacturer Narrative
The product was not returned.Only the reply card was received.Product history records were reviewed and documentation indicated the product met release criteria.A qualified handpiece and cartridge were indicate with a non-qualified viscoelastic.The product was not returned.The root cause for the reported lens damage may be related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs: company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18824917
Report Number1119421-2024-00376
Device Sequence Number2957662
Product Code POE
UDI-Device Identifier00380652424684
UDI-Public00380652424684
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberDAT015
Device Lot Number15240145
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/29/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/06/2024
04/29/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/03/2024
05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Patient SexUnknown